Alert archive / South Dakota / Wind Chill Warnings in 2017

Wind Chill Warning 4, NWS Aberdeen, SD

December 30, 201726 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill warning at Dec 30, 2017, 2:54 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Dec 31, 2017, 12:00 AM CST. It was in force for 36 hr. 44 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 30, 2017, 2:54 AM CST (08:54 UTC)
In effect from
Dec 31, 2017, 12:00 AM CST
Expired
Jan 1, 2018, 12:00 PM CST
In force
36 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 31, 1:50 AM CSTEXTR WIND CHILL -38Selby, SDMESONET STATION SLBST, SELBY #2.
Dec 31, 3:53 AM CSTEXTR WIND CHILL -382 Ene Pierre, SDASOS STATION PIR, PIERRE MUNI AP.
Dec 31, 3:55 AM CSTEXTR WIND CHILL -393 S Webster, SDMESONET STATION K1D7, WEBSTER 3 S.
Dec 31, 3:56 AM CSTEXTR WIND CHILL -465 S Richmond Lake Rec A, SDMESONET STATION E2245, ABERDEEN 6.5 W.
Dec 31, 4:52 AM CSTEXTR WIND CHILL -391 Ene Mobridge, SDASOS STATION MBG, MOBRIDGE MUNI AP.
Dec 31, 4:56 AM CSTEXTR WIND CHILL -432 Ene Sisseton, SDASOS STATION 8D3, SISSETON MUNI AP.
Dec 31, 5:15 AM CSTEXTR WIND CHILL -421 Wnw Saint Lawrence, SDMESONET STATION KMKA, MILLER 1 ENE.
Dec 31, 5:20 AM CSTEXTR WIND CHILL -397 Sw Frederick, SDMESONET STATION F1585, FREDERICK 6 WSW.
Dec 31, 5:35 AM CSTEXTR WIND CHILL -482 Nw Shambo Ranch, SDMESONET STATION E4353, SHAMBO RANCH 2 NNW.
Dec 31, 5:38 AM CSTEXTR WIND CHILL -395 Sw Wallace, SDMESONET STATION AU451, WALLACE 4 SW.
Dec 31, 5:41 AM CSTEXTR WIND CHILL -436 E Danforth, SDMESONET STATION RHUS2, DANFORTH 5 E.
Dec 31, 5:52 AM CSTEXTR WIND CHILL -424 Nw Lantry, SDMESONET STATION LANS2, LANTRY 3 NW.
Dec 31, 5:53 AM CSTEXTR WIND CHILL -483 Ese Aberdeen, SDASOS STATION ABR, ABERDEEN RGNL AP.
Dec 31, 5:53 AM CSTEXTR WIND CHILL -35Watertown, SD
Dec 31, 5:59 AM CSTEXTR WIND CHILL -4213 N Vivian, SDMESONET STATION RFPS2, VIVIAN 12 N.
Dec 31, 6:06 AM CSTEXTR WIND CHILL -5011 S Bullhead, SDMESONET STATION GRRS2, BULLHEAD 10 S.
Dec 31, 6:08 AM CSTEXTR WIND CHILL -422 W Richmond Lake Rec A, SDMESONET STATION E9368, ABERDEEN 9 NW.
Dec 31, 6:08 AM CSTEXTR WIND CHILL -36Ortonville, MN
Dec 31, 6:10 AM CSTEXTR WIND CHILL -359 E Lees Corner, SDMESONET STATION E0083, LEES CORNER 8 E.
Dec 31, 6:13 AM CSTEXTR WIND CHILL -465 Ssw Richmond Lake Rec, SDMESONET STATION E5307, ABERDEEN 7 W.
Dec 31, 6:15 AM CSTEXTR WIND CHILL -5410 W Long Lake, SDMESONET STATION LLKS2, EUREKA 13 ENE.
Dec 31, 6:16 AM CSTEXTR WIND CHILL -35Eureka, SDMESONET STATION E1233, EUREKA 0.5 S.
Dec 31, 6:19 AM CSTEXTR WIND CHILL -38Eureka, SDMESONET STATION E6426, EUREKA #2.
Dec 31, 6:25 AM CSTEXTR WIND CHILL -426 Ne Loyalton, SDMESONET STATION E7194, LOYALTON 5 NE.
Dec 31, 6:33 AM CSTEXTR WIND CHILL -386 S Revillo, SD
Dec 31, 6:33 AM CSTEXTR WIND CHILL -37Wheaton, MN
Dec 31, 6:35 AM CSTEXTR WIND CHILL -412 W Onida, SD
Dec 31, 6:40 AM CSTEXTR WIND CHILL -40Redfield, SD
Dec 31, 6:40 AM CSTEXTR WIND CHILL -3710 Sw Chantler Creek Re, SD
Dec 31, 6:44 AM CSTEXTR WIND CHILL -362 Ese Twin Brooks, SD
Dec 31, 6:50 AM CSTEXTR WIND CHILL -43Gettysburg, SD
Dec 31, 6:50 AM CSTEXTR WIND CHILL -36Lake City, SD
Dec 31, 6:52 AM CSTEXTR WIND CHILL -412 N Brentwood Colony, SD
Dec 31, 6:56 AM CSTEXTR WIND CHILL -469 N Highmore, SD
Dec 31, 6:57 AM CSTEXTR WIND CHILL -37Draper, SD
Dec 31, 7:00 AM CSTEXTR WIND CHILL -452 N Herreid, SD
Dec 31, 10:41 PM CSTEXTR WIND CHILL -486 E Danforth, SDMESONET STATION RHUS2, DANFORTH 5 E.
Jan 1, 12:59 AM CSTEXTR WIND CHILL -4313 N Vivian, SDMESONET STATION RFPS2, VIVIAN 12 N.
Jan 1, 3:18 AM CSTEXTR WIND CHILL -402 W Richmond Lake Rec A, SDMESONET STATION E9368, ABERDEEN 9 NW.
Jan 1, 3:52 AM CSTEXTR WIND CHILL -524 Nw Lantry, SDMESONET STATION LANS2, LANTRY 3 NW.
Jan 1, 7:25 AM CSTEXTR WIND CHILL -431 Sse Groton, SDMESONET STATION C0121, GROTON.
Jan 1, 7:53 AM CSTEXTR WIND CHILL -493 Ese Aberdeen, SDASOS STATION ABR, ABERDEEN RGNL AP.
Jan 1, 8:46 AM CSTEXTR WIND CHILL -552 Nw Shambo Ranch, SDMESONET STATION E4353, SHAMBO RANCH 2 NNW.
Jan 1, 9:00 AM CSTEXTR WIND CHILL -416 Ne Loyalton, SDMESONET STATION E7194, LOYALTON 5 NE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2017-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2017-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -144 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
111 kt
0-1 km storm-relative helicity
-144 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

625 
WWUS43 KABR 300854
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
254 AM CST Sat Dec 30 2017

...Bitterly Cold Temperatures And Dangerous Wind Chills Through
Early Next Week...

MNZ039-046-SDZ003>011-015>023-301800-
/O.NEW.KABR.WC.W.0004.171231T0600Z-180101T1800Z/
/O.EXB.KABR.WC.Y.0012.171230T1800Z-171231T0600Z/
/O.CON.KABR.WC.W.0003.000000T0000Z-171230T1800Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, and Clear Lake
254 AM CST Sat Dec 30 2017 /154 AM MST Sat Dec 30 2017/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO MIDNIGHT CST /11 PM MST/ TONIGHT...
...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Dangerously cold wind chills expected. The dangerously
  cold wind chills will cause frostbite in as little as 10 minutes
  to exposed skin. Expect wind chills to range from 20 below zero
  to 40 below zero. 

* WHERE...Portions of north central and northeast South Dakota 
  and west central Minnesota.

* WHEN...For the Wind Chill Warning, until noon CST /11 AM MST/ 
  today. For the Wind Chill Warning, from midnight CST /11 PM 
  MST/ tonight to noon CST /11 AM MST/ Monday. For the Wind 
  Chill Advisory, from noon CST /11 AM MST/ today to midnight 
  CST /11 PM MST/ tonight.

* ADDITIONAL DETAILS....Although temperatures and wind chills will
  improve slightly during the afternoon hours Saturday and 
  Sunday, we will still be stuck with bitterly cold temperatures 
  and dangerous wind chills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

A Wind Chill Advisory means that cold air and the wind will 
combine to create low wind chills. Frost bite and hypothermia can 
occur if precautions are not taken. Make sure you wear a hat and 
gloves.

$$

SDZ033>037-045-048-051-301800-
/O.NEW.KABR.WC.W.0004.171231T0600Z-180101T1800Z/
/O.EXT.KABR.WC.Y.0012.000000T0000Z-171231T0600Z/
Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of Mission Ridge, Onida, Pierre, Highmore, 
Miller, Murdo, Kennebec, and Fort Thompson
254 AM CST Sat Dec 30 2017 /154 AM MST Sat Dec 30 2017/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...
...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Dangerously cold wind chills expected. The dangerously
  cold wind chills will cause frostbite in as little as 10 minutes
  to exposed skin. Expect wind chills to range from 20 below zero
  to 40 below zero. 

* WHERE...Portions of central South Dakota.

* WHEN...For the Wind Chill Warning, from midnight CST /11 PM 
  MST/ tonight to noon CST /11 AM MST/ Monday. For the Wind 
  Chill Advisory, until midnight CST /11 PM MST/ tonight.

* ADDITIONAL DETAILS....Although temperatures and wind chills will
  improve slightly during the afternoon hours Saturday and 
  Sunday, we will still be stuck with bitterly cold temperatures 
  and dangerous wind chills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Connelly
7 follow-up statements
115 
WWUS43 KABR 301800
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
1200 PM CST Sat Dec 30 2017

...Bitterly Cold Temperatures And Dangerous Wind Chills Through
Early Next Week...

MNZ039-046-SDZ003>011-015>023-310600-
/O.EXP.KABR.WC.W.0003.000000T0000Z-171230T1800Z/
/O.CON.KABR.WC.W.0004.171231T0600Z-180101T1800Z/
/O.CON.KABR.WC.Y.0012.000000T0000Z-171231T0600Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, and Clear Lake
1200 PM CST Sat Dec 30 2017 /1100 AM MST Sat Dec 30 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...
...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Dangerously cold wind chills expected. The dangerously
  cold wind chills will cause frostbite in as little as 10 minutes
  to exposed skin. Expect wind chills to range from 20 below zero
  to 35 below zero this afternoon and evening. Expect wind chills
  to range from 30 below zero to 45 below zero tonight through
  Monday morning.

* WHERE...Portions of north central and northeast South Dakota 
  and west central Minnesota.

* WHEN...For the Wind Chill Warning, from midnight CST /11 PM MST/
  tonight to noon CST /11 AM MST/ Monday. For the Wind Chill
  Advisory, until midnight CST /11 PM MST/ tonight.

* ADDITIONAL DETAILS....Although temperatures and wind chills will
  improve slightly during the afternoon on Sunday, we will still 
  be stuck with bitterly cold temperatures and dangerous wind 
  chills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

SDZ033>037-045-048-051-310600-
/O.CON.KABR.WC.W.0004.171231T0600Z-180101T1800Z/
/O.CON.KABR.WC.Y.0012.000000T0000Z-171231T0600Z/
Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of Mission Ridge, Onida, Pierre, Highmore, 
Miller, Murdo, Kennebec, and Fort Thompson
1200 PM CST Sat Dec 30 2017 /1100 AM MST Sat Dec 30 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...
...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Dangerously cold wind chills expected. The dangerously
  cold wind chills will cause frostbite in as little as 10 minutes
  to exposed skin. Expect wind chills to range from 20 below zero
  to 35 below zero this afternoon and evening. Expect wind chills
  to range from 30 below zero to 40 below zero tonight through 
  Monday morning.

* WHERE...Portions of central South Dakota.

* WHEN...For the Wind Chill Warning, from midnight CST /11 PM 
  MST/ tonight to noon CST /11 AM MST/ Monday. For the Wind 
  Chill Advisory, until midnight CST /11 PM MST/ tonight.

* ADDITIONAL DETAILS....Although temperatures and wind chills will
  improve slightly during the afternoon on Sunday, we will still
  be stuck with bitterly cold temperatures and dangerous wind
  chills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

SD
482 
WWUS43 KABR 310558
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
1158 PM CST Sat Dec 30 2017

...Bitterly Cold Temperatures And Dangerous Wind Chills Through
Early Next Week...

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-311400-
/O.EXP.KABR.WC.Y.0012.000000T0000Z-171231T0600Z/
/O.CON.KABR.WC.W.0004.171231T0600Z-180101T1800Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-
Lyman-Buffalo-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, 
Highmore, Miller, Murdo, Kennebec, and Fort Thompson
1158 PM CST Sat Dec 30 2017 /1058 PM MST Sat Dec 30 2017/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT MIDNIGHT CST /11 PM MST/
TONIGHT...

* WHAT...Dangerously cold wind chills expected. The dangerously 
  cold wind chills will cause frostbite in as little as 10 
  minutes to exposed skin. Expect wind chills to range from 20 
  below zero to 40 below zero.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...For the Wind Chill Warning, until noon CST /11 AM MST/
  Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

Connelly
870 
WWUS43 KABR 311304
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
704 AM CST Sun Dec 31 2017

...Bitterly Cold Temperatures And Dangerous Wind Chills...

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-312115-
/O.CON.KABR.WC.W.0004.000000T0000Z-180101T1800Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-
Lyman-Buffalo-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, 
Highmore, Miller, Murdo, Kennebec, and Fort Thompson
704 AM CST Sun Dec 31 2017 /604 AM MST Sun Dec 31 2017/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...

* WHAT...Dangerously cold wind chills expected. The dangerously 
  cold wind chills will cause frostbite in as little as 10 
  minutes to exposed skin. Expect wind chills to range from 20 
  below zero to 45 below zero.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...Until noon CST /11 AM MST/ Monday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$
221 
WWUS43 KABR 312032
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
232 PM CST Sun Dec 31 2017

...Bitterly Cold Temperatures And Dangerous Wind Chills...

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-010445-
/O.CON.KABR.WC.W.0004.000000T0000Z-180101T1800Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-
Lyman-Buffalo-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, 
Highmore, Miller, Murdo, Kennebec, and Fort Thompson
232 PM CST Sun Dec 31 2017 /132 PM MST Sun Dec 31 2017/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...

* WHAT...Dangerously cold wind chills expected. The dangerously
  cold wind chills will cause frostbite in as little as 10 minutes
  to exposed skin. Expect wind chills to range from 20 below zero
  to 45 below zero.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...Until noon CST /11 AM MST/ Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

SD
922 
WWUS43 KABR 010234
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
834 PM CST Sun Dec 31 2017

...Bitterly Cold Temperatures And Dangerous Wind Chills...

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011045-
/O.CON.KABR.WC.W.0004.000000T0000Z-180101T1800Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-
Lyman-Buffalo-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, 
Highmore, Miller, Murdo, Kennebec, and Fort Thompson
834 PM CST Sun Dec 31 2017 /734 PM MST Sun Dec 31 2017/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...

* WHAT...Dangerously cold wind chills expected. The dangerously 
  cold wind chills will cause frostbite in as little as 10 
  minutes to exposed skin. Expect wind chills to range from 20 
  below zero to 45 below zero.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...Until noon CST /11 AM MST/ Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$
486 
WWUS43 KABR 010857
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
257 AM CST Mon Jan 1 2018

...Bitterly Cold Temperatures And Dangerous Wind Chills This
Morning...

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011800-
/O.CON.KABR.WC.W.0004.000000T0000Z-180101T1800Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-
Lyman-Buffalo-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, 
Highmore, Miller, Murdo, Kennebec, and Fort Thompson
257 AM CST Mon Jan 1 2018 /157 AM MST Mon Jan 1 2018/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WHAT...Dangerously cold wind chills expected. The dangerously 
  cold wind chills will cause frostbite in as little as 10 
  minutes to exposed skin. Expect wind chills to range from 20 
  below zero to 45 below zero.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...Until noon CST /11 AM MST/ today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

Connelly
890 
WWUS43 KABR 011755
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
1155 AM CST Mon Jan 1 2018

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020200-
/O.EXP.KABR.WC.W.0004.000000T0000Z-180101T1800Z/
/O.NEW.KABR.WC.Y.0001.180102T0000Z-180102T1600Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-
Lyman-Buffalo-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, 
Highmore, Miller, Murdo, Kennebec, and Fort Thompson
1155 AM CST Mon Jan 1 2018 /1055 AM MST Mon Jan 1 2018/

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 10 AM CST /9 AM MST/ TUESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 20 below zero to 35 below 
  zero.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...For the Wind Chill Advisory, from 6 PM CST /5 PM MST/ 
  this evening to 10 AM CST /9 AM MST/ Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

SD

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Dec 29, 11:28 PM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Dec 29, 11:28 PM CST, 3 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1128 PM CST Fri Dec 29 2017

.UPDATE...
Issued at 1121 PM CST Fri Dec 29 2017

See the updated aviation discussion below.

UPDATE Issued at 819 PM CST Fri Dec 29 2017

Currently watching a swath of high and mid clouds stream across
the southwest three quarters of the CWA. This area of clouds is
hindering radiation and temperatures have been slow to drop,
especially across the Pierre area. Did raise overnight low temps
a few degrees in this region, since it doesn't look like they will
be clearing out anytime soon. Skies are clear across the far
northeast however, and temperatures are dropping quickly. Wind
chill values are hovering in the -20 to -25 range, so just
flirting with wind chill advisory criteria. Current wind chill
warning headline takes effect at 6Z so timing looks on track to
capture the extreme wind chill values tonight. Models are still
hinting at some lake effect type pops/visibilities along the
Missouri River tonight, kept that mention in for now. Updates are
out.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 322 PM CST Fri Dec 29 2017

Very cold Arctic high pressure centered over Saskatchewan and
Manitoba this afternoon will sink across much of ND and far
northeastern SD by mid morning, while extending a ridge over the
rest of the forecast area. The western areas of the forecast area,
west of the Missouri River, will have a couple of other issues to
deal with. Increased wind for tonight, with 10-15kts common
overnight with the strongest winds over our eastern counties.
Another potential issue will be lake enhanced clouds/snow off of the
Missouri River. Forecast models continue to hint at a band of snow
over MBG most of the night and into Saturday morning. Increased pops
there, as well as introduced flurries.

Otherwise, will keep wind chill headlines as is for tonight. They do
go away Saturday afternoon, but expect extensions or swapping of
headlines from Warnings to Advisories back to Warnings. Given that
we go back down to Advisory levels for 5-18 hours over the northern
tier counties, did not want to just extend the Wind Chill Warning
out another day or 2 for the northern tier.

.LONG TERM...(Saturday Night through Friday)
Issued at 322 PM CST Fri Dec 29 2017

The long term period begins with a weak system passing through the
region. This system will bring light, accumulating snow to central
and south central South Dakota. Snowfall amounts around an inch will
be possible. An Arctic high pressure will build into the region for
Sunday and Monday with bitter cold temperatures expected. Low
temperatures in the teens below to 25 degrees below zero Sunday
night will combine with a light northwesterly wind to produce wind
chills of 30 below to 40 degrees below zero. Weak warm air
advection will develop on Tuesday with high temperatures likely
warming to the single digits on either side of zero.

Breezy westerly winds on Wednesday will bring warmer temps into the
area with highs reaching the teens and 20s. The warmth will not last
long as cold front will sweep through the region Tuesday night with
highs dropping back into the single digits and low teens above zero
for Wednesday.

While highs in the teens and 20s are in the forecast for Friday,
both the GFS and Canadian show an Arctic high pressure over the
region with much colder temperatures. The ECMWF shows a much weaker
high pressure with warmer temperatures possible. With extreme
difference between these three models, along with a large spread
among the GEFS plumes, there is a low forecast confidence for
temperatures at the end of next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1121 PM CST Fri Dec 29 2017

VFR conditions are anticipated in the first 6 hours of the TAF
period. However, a band of snowfall is expected to spread from
west to east across the region mainly between the 12Z-00Z time
frame. Expect CIG/VSBY reduction to the MVFR/IFR categories under
periods of light to moderate snowfall. Conditions will gradually
improve after 00Z. North northwest winds will also gradually
shift to more of an east northeast direction through the day
Saturday.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Wind Chill Warning until noon CST /11 AM MST/ Saturday for
     SDZ003>011-015>023.

     Wind Chill Advisory until noon CST /11 AM MST/ Saturday for
     SDZ033>037-045-048-051.

MN...Wind Chill Warning until noon CST Saturday for MNZ039-046.

&&

UPDATE...Serr
SHORT TERM...KF
LONG TERM...Dorn
AVIATION...Serr
Hazardous weather outlook, Dec 29, 11:41 AM CST, 15 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
1141 AM CST Fri Dec 29 2017

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-301745-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-
Lyman-Buffalo-
1141 AM CST Fri Dec 29 2017 /1041 AM MST Fri Dec 29 2017/

This Hazardous Weather Outlook is for portions of west central
Minnesota, central South Dakota, north central South Dakota, and
northeast South Dakota.

.DAY ONE...This Afternoon and Tonight

Extremely cold air will work into the area tonight, causing wind
chill values to drop into the 25 below to 45 below zero range.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Extremely cold air will be in place Saturday and Sunday, and into
Monday morning. Wind chill values throughout much of this time
will range from 25 below to 45 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

KF

In the hours before

Local storm report, Dec 29, 10:10 PM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1010 PM CST FRI DEC 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     SNOW             BOWDLE                  45.45N 99.66W
12/29/2017  M2.8 INCH        EDMUNDS            SD   CO-OP OBSERVER

            24 HOUR TOTAL.

&&

RL

Nearby

Wind Chill Warnings in South Dakota, 2017Wind Chill Warnings in Minnesota, 2017Every wind chill warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.